TRIPAWDS: Home to 14123 Members and 1262 Blogs.
HOME » NEWS » BLOGS » FORUMS » CHAT » FACEBOOK » TWITTER » RANDOM BLOG

Tripawds Supporter sites have no ads!
 




Rest in Peace Buddy!

June 23, 2010

Tripawds is a user-supported community. Thank you for your support!

This is one of those, “I have to do it, but I don’t really want to” type posts…

BuddysLastDay

Buddy lost his fight with cancer today.

Actually I’m not too sure that’s true, I think Buddy beat the cancer, but one of the side-effects of a study drug got him in the end.

As you might have read in previous posts, Buddy has been doing pretty good in the cancer department. The palliative radiation had actually reduced the size of the tumor to the point where you had to actually look for it to see it (whereas before you’d look at his leg and ask what the heck that big bubble was) and therefore Buddy was able to run, jump and play as if it wasn’t there.

One particular story along those lines that I will never forget; Buddy was enthralled by anything that flies. We live near a general aviation airport, and Buddy was always watching the planes in the sky, and once in awhile would try and chase them. He’d also go after flies in the house. After he was diagnosed with cancer and started losing the use of his hind leg, he wasn’t as active in that area as before, but as he started feeling better he would chase planes and flies again. One day I decided to buy a little radio control helicopter that you could fly in the house, figuring that I’d let him chase it around and we’d both have some fun.. This worked for a little while, and Buddy would have a great time. He got to know the word, “Helicopter” as well. One day recently I was hovering it about 4 feet above his head when he decided to just leap up and remove it from the air. He caught it, then ran like crazy with it, nub wagging like never before…. I took a lot of ribbing over that helicopter, but it was well worth it!

Anyway, back to the point of this post. Unfortunately one of the possible side-effects of Duramax is damage to the kidneys. This is a rare side-effect, but it does happen. Unfortunately it happened to Buddy, and by the time we caught it, it was too late to do anything about it. We tried everything we could to get those kidneys working, but they just wouldn’t kick in. Dr. Pyne taught us how to do subcutaneous fluid treatment, and said with that we’d likely be able to keep Buddy alive for a month or 6 weeks.. We thought that was a good idea and did the first treatment yesterday… Overnight though Buddy just took a nose dive. He was suffering, and just not happy at all. Mary and I made the decision to bring Buddy in to see Dr. Pyne, but we pretty much knew that it was the end for him. We just could not see having him suffer at the end of his life like he was, so we decided that the best thing to do was to let him go.

Such a hard decision, because if you only saw how he was acting at that time, you’d think he was a healthy and happy dog, but underneath it all was a dog in pain.

At 6:05pm today, Dr. Pyne injected the final drug into Buddy and he went very peacefully.

Mary and I want to remember the good times for Buddy. This is one of the best pictures that I have of him, and it’s how I’ll want to remember him looking.

BuddyInTahoe

RIP Buddy! We’ll miss you, but we’ll meet again!


To remove ads from your site and others, upgrade to a Tripawds Supporter blog!